Strong Wind, Chester
- When
- April 24, 9:00 AM EST
- Where
- Chester forecast zone
- Measured
- 27 kt (31 mph) measured gust
- Injuries
- 2 direct, 0 indirect
- Reported by
- NEWSPAPER
Two construction workers were injured when a townhouse they were building in East Caln Township collapsed. A cinder block wall erected on the 23rd was blown over and crashed through three floors of the building.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Two construction workers were injured when a townhouse they were building in East Caln Township collapsed. A cinder block wall erected on the 23rd was blown over and crashed through three floors of the building. The measured peak wind gust at Philadelphia International Airport was 31 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 24, 6:47 AM EST, 2 hours 13 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 747 AM EDT THU APR 24 2003 DE BAY BUOY (44009) AND OBS FM WITHIN DE BAY SHOWING WNDS 20 TO 25 KT...SO RAISING SML CRAFT ADVY ACRS RMNDR WATERS FOR AT LEAST THIS MRNG. KRAUS -------------------------------------------------- PREVIOUSLY... TEMPERATURES DIPPING IN SPOTS INTO THE LOWER TO MIDDLE 30S EARLY THIS MORNING, BUT WITH WINDS OF 10+ FROST FORMATION WILL BE TOUGH. WINDS WILL CONTINUE IN THE 10 TO 20 MPH RANGE TODAY UNDER SUNNY SKIES AND TEMPERATURES MAINLY IN THE 60S. HIGH CLOUDS WILL BE ON THE INCREASE LATER TONIGHT AS WINDS FINALLY RELAX. CLOUDS WILL CONTINUE TO THICKEN AND LOWER ON FRIDAY AS OUR NEXT SYSTEM APPROACHES. THE 00Z GFS AND ETA ARE SOMEWHAT CLOSER THIS MORNING, BUT STILL HAVE TIMING DIFFERENCES AS WELL AS DIFFERENCES IN QPF AND SURFACE LOW PLACEMENT. GENERAL CONSENSUS AT HPC THIS MORNING LIES WITH THE GFS SOLUTION. IN GENERAL, THE CANADIAN AND THE UKMET FAVOR THE MORE SOUTHERLY TRACK OF THE GFS. THIS IS ALSO THE SLOWER SOLUTION(IN TERMS OF ENDING THE PRECIP) BY ABOUT 6 TO 12 HOURS. THIS SOLUTION BLENDS WELL WITH PRIOR FORECAST, THAT IS ENDING THE PRECIPITATION SATURDAY NIGHT RATHER THAN DURING THE DAY ON SATURDAY. THE RAIN SHOULD BE HEAVY AT TIMES CAUSING MINOR HYDRO PROBLEMS... MORE NUISANCE LOW-LYING TYPE FLOODING THAN ANYTHING ELSE. AFTER THIS WEEKEND STORM...THINGS LOOK TO BE FAIRLY QUIET INTO THE MIDDLE OF THE NEXT WORK WEEK. ON THE MARINE SIDE...SCAS WILL BE DROPPED SOUTH OF LITTLE EGG AND ALL OF DELAWARE BAY. FCSTID = 29 MPO 55 34 60 42 / 0 10 20 80 ABE 60 38 62 44 / 0 10 20 80 RDG 62 39 62 44 / 0 10 40 80 PHL 64 44 65 46 / 0 10 40 80 12N 55 35 61 42 / 0 10 20 80 SMQ 62 38 61 45 / 0 10 20 80 TTN 62 40 63 44 / 0 10 20 80 MIV 63 38 61 45 / 0 10 60 80 ACY 60 42 54 45 / 0 10 40 80 ILG 64 42 65 47 / 0 10 60 80 DOV 66 42 62 47 / 0 10 70 80 GED 65 41 63 46 / 0 10 70 80 ESN 66 41 64 49 / 0 10 70 80 .PHI...SML CRAFT ADVY CST AND DE BAY. KRUZDLO
DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-241030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 438 AM EDT THU APR 24 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. KRUZDLO
1 strong wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2003Every state in 2003This day in weather historyWarnings in Pennsylvania, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5352979.